Thumbnail
Access Restriction
Open

Author Beran, Rudolf ♦ Duembgen, Lutz
Source arXiv.org
Content type Text
File Format PDF
Date of Submission 2008-09-05
Language English
Subject Domain (in DDC) Natural sciences & mathematics ♦ Mathematics ♦ Probabilities & applied mathematics
Subject Keyword Statistics - Computation ♦ Statistics - Methodology ♦ stat
Abstract In this paper we describe active set type algorithms for minimization of a smooth function under general order constraints, an important case being functions on the set of bimonotone r-by-s matrices. These algorithms can be used, for instance, to estimate a bimonotone regression function via least squares or (a smooth approximation of) least absolute deviations. Another application is shrinkage estimation in image denoising or, more generally, regression problems with two ordinal factors after representing the data in a suitable basis which is indexed by pairs (i,j) in {1,...,r}x{1,...,s}. Various numerical examples illustrate our methods.
Description Reference: Statistics and Computing, Volume 20, Number 2 (2010), pp. 177-189
Educational Use Research
Learning Resource Type Article


Open content in new tab

   Open content in new tab